MAUDE Adverse Event Report: ARTHROCARE CORP. DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-1810
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Perforation (2001); Unspecified Tissue Injury (4559)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a mpflr using the qfix suture anchor kit, while drilling there was resistance and when trying to remove the drill, it became stuck in the guide.Guide and drill had to be removed together from patient and a stiffness of the devices was noticed.The procedure was successfully completed without delay and a new hole was drilled using a back-up drill and guide.No other complications were reported.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the kit box was returned with the batch number of the complaint on the label.The drill, drill guide, and obturator are separated in the blister tray.There are grooves scored into the drill shaft and inside the drill guide cannula.Bio debris is present on the drill and inside the drill guide.No visible deficiency on the obturator.A functional evaluation showed the drill slides into the drill guide with no resistance except for within an inch of the distal tip of the guide.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) mishandling the device (2) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12385833
Report Number3006524618-2021-00883
Device Sequence Number11061372
Product Code LXH
UDI-Device Identifier00885556724613
UDI-Public885556724613
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Catalogue Number25-1810
Device Lot Number2043461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/21/2021
12/29/2023
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/22/2021
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown